# SDR 98ZZZX1996

- Difficulty date: April 15, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5040Q
- Make and model: Cessna 402B
- Aircraft serial: 402B0347
- Engine: Cont TSIO520E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase Bolt
- Part number: 643202
- Condition: Cracked
- Location: Backbone
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING THE COURSE OF A 100-HOUR INSPECTION, THE MECHANIC NOTICED A SIZEABLE AMOUNT OF OIL ON THE TOP LEFT PORTION OF THE ENGINE CASE.  A CLOSER INSPECTION REVEALED A CRACK APPROXIMATELY 1.6250 INCH LONG EMITTING FROM THE 9TH BACKBONE BOLT (COUNTING FROM FRONT TO BACK).  THE CRACK/CASE WAS INSPECTED IAW TCM SBM90-17 AND WAS DETERMINED TO BE UNAIRWORTHY DUE TO THE AMOUNT OF OIL LEAKING FROM SAID CRACK/CASE.  THE CASE IN QUESTION HAS NOT BEEN REPAIRED/WELDED IN THE AREA AROUND THE CRACK.  (THE CASE IS THE 'HEAVY' - 7TH STUD VERSION).
